Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 1, 2007, 4:29 PM CDT for DeKalb County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 1, 2007, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 012129 FFWHUN ALC049-012230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 429 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA... * UNTIL 530 PM CDT * AT 425 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3439 8578 3438 8567 3449 8564 3448 8576 $$ PG
1 follow-up statement
000 WGUS74 KHUN 012238 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 538 PM CDT SUN JUL 1 2007 ALC049-012248- DEKALB AL- 538 PM CDT SUN JUL 1 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL DEKALB COUNTY... REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3439 8578 3438 8567 3449 8564 3448 8576 $$ PG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:20 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 1:20 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 120 PM CDT SUN JUL 1 2007 .DISCUSSION... CONVECTION CONTINUING TO FOCUS ALONG A WEAK FRONTAL BOUNDARY DRAPED ACROSS TN AND RESIDUAL OUTFLOW BOUNDARIES FROM AN OVERNIGHT MCS ACROSS WEST TN. SUFFICIENT INSTABILITY/MOISTURE EXISTS FOR THIS CONVECTION TO CONTINUE EXPANDING EWRD ACROSS THE AREA THROUGH PEAK HEATING. DEVELOPMENT THUS FAR CARRYING A BIT MORE EWRD MOVEMENT THAN IN RECENT DAYS...AND THE STEEP LAPSE RATES WILL CONTINUE TO SUPPORT STRONG UPDRAFTS AND A RISK OF ISLTD MICROBURSTS/WIND DAMAGE INTO THE EVNG. CURRENTLY PLANNING A LOW END SCTD POP FOR THE EVNG HOURS...UNLESS LAST MINUTE RADAR TRENDS DICTATE OTHERWISE. PCPN COVERAGE WILL DIMINISH FOLLOWING SUNSET... ALTHOUGH WITH THE SFC BOUNDARY STILL IN THE VICINITY...WOULD NOT RULE OUT AN ISLTD STORM OR TWO LINGERING WELL PAST MIDNIGHT. THE AFOREMENTIONED WEAK FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY SAG SOUTHWARD AND ACROSS THE HUN CWFA BY MONDAY. WHILE SLIGHTLY DRIER AIR (MID 60S DEWPTS) MAY FILTER IN THROUGH THE DAY...ENOUGH CONDITIONAL INSTABILITY WILL STILL EXIST FOR POTENTIAL DIURNAL CONVECTIVE DEVELOPMENT WITH THE ASSISTANCE OF ANY LINGERING MESOSCALE/OUTFLOW BOUNDARIES. BOTH THE 12Z NAM AND GFS SUGGEST SOME TYPE OF WEAK CONVERGENCE ZONE/INVERTED TROUGH MOVING FROM EAST TO WEST THROUGH DURING PEAK HEATING...WITH THE NAM MORE ROBUST IN DEVELOPING SCTD CONVECTION ALONG THIS BOUNDARY. WITH DEEPER MOISTURE FOCUSED TOWARD THE SOUTH...BETTER PCPN CHANCES WILL CONSEQUENTLY LIE SOUTH OF THE TN RIVER...AND WILL TAPER POPS ACCORDINGLY FROM SOUTH TO NORTH. THERMAL PROFILE NOT NEARLY AS FAVORABLE FOR WET MICROBURSTS AS IN RECENT DAYS WITH THE DEEPER/DRIER NORTHERLY FLOW IN PLACE...BUT A FEW STRONGER WIND GUSTS WILL REMAIN POSSIBLE. ISLTD DIURNAL CONVECTION WILL REMAIN A POSSIBILITY THROUGH MID-WEEK...AS A WEAK SHEAR AXIS/CONVERGENCE ZONE LINGERS NEAR THE AREA. DAYTIME TEMPERATURES WILL CONTINUE TO RUN SEVERAL DEGREES ABOVE GUIDANCE...WITH HIGHS GENERALLY IN THE LWR/MID 90S THROUGH THE PERIOD. BY THE END OF THE WEEK...GFS SUGGESTING ANOTHER POTENTIAL FRONTAL PASSAGE...BUT GIVEN THE TIME OF YEAR WILL REMAIN SKEPTICAL...AND JUST MAINTAIN 20/30 PERCENT POPS TO COVER THE TYPICAL DIURNAL ACTIVITY THAT WILL ACCOMPANY A PREDOMINANT U/L NWERLY FLOW CONTAINING EMBEDDED SHORTWAVES. DAYTIME TEMPERATURES WILL CONTINUE ABOVE NORMAL...WITH OVERNIGHT LOWS SEASONABLE...INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 92 68 91 / 30 20 10 20 SHOALS 70 93 68 92 / 30 20 10 20 CULLMAN 70 90 68 89 / 30 30 10 20 FAYETTEVILLE 68 91 66 90 / 30 20 10 20 ALBERTVILLE 69 90 66 89 / 30 30 10 20 FORT PAYNE 68 91 65 89 / 30 30 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 10
Hazardous weather outlook, Jul 1, 12:52 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1252 PM CDT SUN JUL 1 2007 ALZ001>010-016-TNZ076-096-097-020300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1252 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND PERSIST WELL INTO THE EVENING HOURS. LIKE PREVIOUS DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...WITH THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. A STRONGER THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE RULED OUT ON ANY OF THESE DAYS...BUT WIDESPREAD STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 3:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HULACO 34.31N 86.60W
07/01/2007 MORGAN AL EMERGENCY MNGR
ROOF BLOWN OFF A BUILDING IN HULACO.
&&
MRLocal storm report, Jul 1, 3:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG ATHENS 34.80N 86.97W
07/01/2007 LIMESTONE AL EMERGENCY MNGR
TREE DOWN IN ATHENS ON NORTH CLINTON STREET.
&&
MRSpecial weather statement, Jul 1, 3:13 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 313 PM CDT SUN JUL 1 2007 ALZ008>010-012100- DE KALB-JACKSON-MARSHALL- 313 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...JACKSON AND MARSHALL COUNTIES UNTIL 400 PM CDT... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SECTION TO GERALDINE TO ALBERTVILLE. A GUST FRONT ASSOCIATED WITH THESE STORMS IS MOVING EAST AT 25 MPH OUT AHEAD OF THESE STORMS...AND MAY PRODUCE WIND GUSTS TO 40 MPH. OTHER ISOLATED STRONG STORMS WERE ALSO DEVELOPING OVER DEKALB COUNTY IN AND AROUND FORT PAYNE...CROSSVILLE AND DESOTO STATE PARK. ONCE THE STORMS ARRIVE...ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA. KULA
Local storm report, Jul 1, 3:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG MT ROZELL 34.94N 87.14W
07/01/2007 LIMESTONE AL LAW ENFORCEMENT
TREES DOWN THROUGHOUT NORTHWEST PORTIONS OF THE COUNTY.
1250 PM TSTM WND DMG BETHEL 34.93N 86.82W
07/01/2007 LIMESTONE AL LAW ENFORCEMENT
TREE DOWN NEAR BETHEL.
&&
MRLocal storm report, Jul 1, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL COLLINSVILLE 34.27N 85.86W
07/01/2007 E0.88 INCH DEKALB AL CO-OP OBSERVER
0330 PM TSTM WND DMG 2 E CROSSVILLE 34.29N 85.96W
07/01/2007 DEKALB AL EMERGENCY MNGR
ROOF DAMAGE TO A HOME JUST EAST OF CROSSVILLE.
&&
MRSpecial weather statement, Jul 1, 4:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 415 PM CDT SUN JUL 1 2007 ALZ010-012145- DE KALB- 415 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 445 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT PAYNE...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLBRAN... FORT PAYNE... DOG TOWN... ADAMSBURG. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AMD TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. PONDING OF WATER ON AREA ROADWAYS IS POSSIBLE. DO NOT ATTEMPT TO DRIVE ACROSS AREAS COVERED WITH WATER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:14 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 31 min |
| Jul 1, 12:44 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 31 min |
| Jul 1, 12:46 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| Jul 1, 1:22 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 23 min |
| Jul 1, 1:26 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 34 min |
| Jul 1, 1:33 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 27 min |
| Jul 1, 1:40 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 35 min |
| Jul 1, 2:00 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Jul 1, 2:21 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
| Jul 1, 2:34 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 26 min |
| Jul 1, 2:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Jul 1, 3:18 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 27 min |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.